Back to all discussions

High blood glucose post chemotherapy treaatment

I am just wondering how many have seen a spike in blood sugar levels following Cisplatin treatment? I had not had high levels of glucose and tryglicerides until after finishing chemo. Is this common?

  1. Hi @vikkr, I had carboplatin and taxol, almost 21 years ago, and since then my cholesterol and glucose rose steadily. None of my doctors made the connection except for one doctor I saw a few years ago who told me that chemo can raise cholesterol. I don't know about the others, but I suspect the same. I don't know how common this is, I hope others join in on the discussion. All the best! Alisa, LungCancer.net Team

    1. Thank you for responding. I forgot to mention the cholesterol. The ratio is good but my HDL (Good cholesterol) numbers are low. I finished chemo 1/16/2020 and ever since and even during treatment I had noticed increases and how I had been feeling and still do. I think there is a definite connection. Take care stay safe and as always THANK YOU

  2. Hi . Sorry you have had these blood sugar issues. I have found some research that discusses diabetes mellitus following cisplatin treatment, including this one that found it occurring in 5% of study subjects: https://www.tandfonline.com/doi/pdf/10.1080/0891060310002276. Note: the study was not of lung cancer patients - they were being treated for head and neck cancer, but treatment was cisplatin. Your doctor should be able to provide additional information, hopefully including whether or not the effect can be expected to subside or not. wishing you the best. Richard (LungCancer.net Team)

    1. Thank you very much.

      or create an account to reply.